• Previous Article
    An efficient heuristic algorithm for two-dimensional rectangular packing problem with central rectangle
  • JIMO Home
  • This Issue
  • Next Article
    An economic order quantity for deteriorating items with allowable rework of deteriorated products
doi: 10.3934/jimo.2019001

Error bounds of regularized gap functions for nonmonotone Ky Fan inequalities

1. 

School of Mathematics and Finance, Chongqing University of Arts and Sciences, Yongchuan, Chongqing, 402160, China

2. 

College of Mathematics and Statistics, Chongqing University, Chongqing, 401331, China

* Corresponding author: Minghua Li

Received  November 2016 Revised  November 2018 Published  March 2019

Fund Project: The work was supported in part by the National Natural Science Foundation of China (Grant numbers: 11301418, 11301567, 11571055), the Natural Science Foundation of Chongqing Municipal Science and Technology Commission (Grant numbers: cstc2016jcyjA0141, cstc2016jcyjA0270, cstc2018jcyjAX0226), the Basic Science and Frontier Technology Research of Yongchuan (Grant number: Ycstc, 2018nb1401), the Fundamental Research Funds for the Central Universities (Grant Number: 106112017CDJZRPY0020), the Foundation for High-level Talents of Chongqing University of Art and Sciences (Grant numbers: R2016SC13, P2017SC01), the Chongqing Key Laboratory of Group and Graph Theories and Applications and the Key Laboratory of Complex Data Analysis and Artificial Intelligence of Chongqing Municipal Science and Technology Commission

In this paper, the Clarke generalized Jacobian of the generalized regularized gap function for a nonmonotone Ky Fan inequality is studied. Then, based on the Clarke generalized Jacobian, we derive a global error bound for the nonmonotone Ky Fan inequalities. Finally, an application is given to provide a descent method.

Citation: Minghua Li, Chunrong Chen, Shengjie Li. Error bounds of regularized gap functions for nonmonotone Ky Fan inequalities. Journal of Industrial & Management Optimization, doi: 10.3934/jimo.2019001
References:
[1]

G. Auchmuty, Variational principles for variational inequalities, Numer. Funct. Anal. Optim., 10 (1989), 863-874. doi: 10.1080/01630568908816335.

[2]

G. BigiM. Castellani and M. Pappalardo, A new solution method for equilibrium problems, Optim. Methods Softw., 24 (2009), 895-911. doi: 10.1080/10556780902855620.

[3]

G. BigiM. CastellaniM. Pappalardo and M. Passacantando, Existence and solution methods for equilibria, European J. Oper. Res., 227 (2013), 1-11. doi: 10.1016/j.ejor.2012.11.037.

[4]

E. Blum and W. Oettli, From optimization and variational inequalities to equilibrium problems, Math. Student, 63 (1994), 123-145.

[5]

O. ChadliI. V. Konnov and J. C. Yao, Descent methods for equilibrium problems in a Banach space, Comput. Math. Appl., 48 (2004), 609-616. doi: 10.1016/j.camwa.2003.05.011.

[6]

O. Chadli and S. Schaible, Regularized equilibrium problems with application to noncoercive hemivariational inequalities, J. Optim. Theory Appl., 121 (2004), 571-596. doi: 10.1023/B:JOTA.0000037604.96151.26.

[7]

O. ChadliZ. H. Liu and J. C. Yao, Applications of equilibrium problems to a class of noncoercive variational inequalities, J. Optim. Theory Appl., 132 (2007), 89-110. doi: 10.1007/s10957-006-9072-1.

[8]

C. Charitha, A note on D-gap functions for equilibrium problems, Optimization, 62 (2013), 211-226. doi: 10.1080/02331934.2011.583987.

[9]

F. H. Clarke, Optimization and Nonsmooth Analysis, Wiley, New York, 1983.

[10]

F. Facchinei and J. S. Pang, Finite-Dimensional Variational Inequalities and Complementarity Problems, Springer, Berlin Helidelberg, New York, 2003.

[11]

K. Fan, A minimax inequality and applications: Inequality Ⅲ, Proc. Third Sympos., Univ. California, Los Angeles, Calif., 1969; dedicated to the memory of Theodore S. Motzkin, Academic Press, New York, (1972), 103–113.

[12]

M. Fukushima, Equivalent differentiable optimization problems and descent methods for asymmetric variational inequality problems, Math. Program., 53 (1992), 99-110. doi: 10.1007/BF01585696.

[13]

F. Giannessi, A. Maugeri and P. M. Pardalos, Equilibrium Problems: Nonsmooth Optimization and Variational Inequality Models, Nonconvex Optimization and its Applications, 58. Kluwer Academic Publishers, Dordrecht, 2001. doi: 10.1007/0-306-48026-3_12.

[14]

L. R. Huang and K. F. Ng, Equivalent optimization formulations and error bounds for variational inequality problems, J. Optim. Theory Appl., 125 (2005), 299-314. doi: 10.1007/s10957-004-1839-7.

[15]

A. N. Iusem and W. Sosa, New existence results for equilibrium problems, Nonlinear Anal., 52 (2003), 621-635. doi: 10.1016/S0362-546X(02)00154-2.

[16]

H. Y. Jiang and L. Q. Qi, Local uniqueness and convergence of iterative methods for nonsmooth variational inequalities, J. Math. Anal. Appl., 196 (1995), 314-331. doi: 10.1006/jmaa.1995.1412.

[17]

I. V. Konnov and M. S. S. Ali, Descent methods for monotone equilibrium problems in Banach spaces, J. Comput. Appl. Math., 188 (2006), 165-179. doi: 10.1016/j.cam.2005.04.004.

[18]

I. V. Konnov and O. V. Pinyagina, D-gap functions for a class of equilibrium problems in Banach spaces, Comput. Methods Appl. Math., 3 (2003), 274-286. doi: 10.2478/cmam-2003-0018.

[19]

I. V. Konnov, Combined relaxation method for monotone equilibrium problems, J. Optim. Theory Appl., 111 (2001), 327-340. doi: 10.1023/A:1011930301552.

[20]

Y. S. Ledyaev, R. J. Stern and P. R. Wolenski, Nonsmooth Analysis and Control Theory, Graduate Texts in Mathematics. Springer-Verlag, New York, 1998.

[21]

G. Li and K. F. Ng, Error bounds of generalized D-gap functions for nonsmooth and nonmonotone variational inequality problems, SIAM J. Optim., 20 (2009), 667-690. doi: 10.1137/070696283.

[22]

G. LiC. Tang and Z. Wei, Error bound results for generalized D-gap functions of nonsmooth variational inequality problems, J. Comput. Appl. Math., 233 (2010), 2795-2806. doi: 10.1016/j.cam.2009.11.025.

[23]

G. Mastroeni, On auxiliary principle for equilibrium problems, In: Daniele, P., Giannessi, F., Maugeri, A. (eds.): Equilibrium Problems and Variational Models, Kluwer Academic Publishers, Dordrecht, 68(2003), 289-298. doi: 10.1007/978-1-4613-0239-1_15.

[24]

G. Mastroeni, Gap functions for equilibrium problems, J. Glob. Optim., 27 (2003), 411-426. doi: 10.1023/A:1026050425030.

[25]

L. D. Muu and T. D. Quoc, Regularization algorithms for solving monotone Ky Fan inequalities with application to a Nash-Cournot equilibrium model, J. Optim. Theory Appl., 142 (2009), 185-204. doi: 10.1007/s10957-009-9529-0.

[26]

M. A. Noor and W. Oettli, On general nonlinear complementarity problems and quasi-equilibria, Le Matematiche (Catania), 49 (1994), 313-331.

[27]

M. A. Noor, Auxiliary principle technique for equilibrium problems, J. Optim. Theory Appl., 122 (2004), 371-386. doi: 10.1023/B:JOTA.0000042526.24671.b2.

[28]

J. M. Peng, Equivalence of variational inequality problems to unconstrained optimization, Math. Program., 78 (1997), 347-355. doi: 10.1007/BF02614360.

[29]

H. Rademacher, Über partielle und totale differenzierbarkeit von Funktionen mehrerer Variabeln und Über die Transformation der Doppelintegrale, Math. Ann., 79 (1919), 340-359. doi: 10.1007/BF01498415.

[30]

L. C. Zeng and J. C. Yao, Modified combined relaxation method for general monotone equilibrium problems in Hilbert spaces, J. Optim. Theory Appl., 131 (2006), 469-483. doi: 10.1007/s10957-006-9162-0.

[31]

L. P. Zhang and J. Y. Han, Unconstrained optimization reformulations of equilibrium problems, Acta Math. Sin. (Engl. Ser.), 25 (2009), 343-354. doi: 10.1007/s10114-008-7096-1.

[32]

L. P. Zhang and S. Y. Wu, An algorithm based on the generalized D-gap function for equilibrium problems, J. Comput. Appl. Math., 231 (2009), 403-411. doi: 10.1016/j.cam.2009.03.006.

show all references

References:
[1]

G. Auchmuty, Variational principles for variational inequalities, Numer. Funct. Anal. Optim., 10 (1989), 863-874. doi: 10.1080/01630568908816335.

[2]

G. BigiM. Castellani and M. Pappalardo, A new solution method for equilibrium problems, Optim. Methods Softw., 24 (2009), 895-911. doi: 10.1080/10556780902855620.

[3]

G. BigiM. CastellaniM. Pappalardo and M. Passacantando, Existence and solution methods for equilibria, European J. Oper. Res., 227 (2013), 1-11. doi: 10.1016/j.ejor.2012.11.037.

[4]

E. Blum and W. Oettli, From optimization and variational inequalities to equilibrium problems, Math. Student, 63 (1994), 123-145.

[5]

O. ChadliI. V. Konnov and J. C. Yao, Descent methods for equilibrium problems in a Banach space, Comput. Math. Appl., 48 (2004), 609-616. doi: 10.1016/j.camwa.2003.05.011.

[6]

O. Chadli and S. Schaible, Regularized equilibrium problems with application to noncoercive hemivariational inequalities, J. Optim. Theory Appl., 121 (2004), 571-596. doi: 10.1023/B:JOTA.0000037604.96151.26.

[7]

O. ChadliZ. H. Liu and J. C. Yao, Applications of equilibrium problems to a class of noncoercive variational inequalities, J. Optim. Theory Appl., 132 (2007), 89-110. doi: 10.1007/s10957-006-9072-1.

[8]

C. Charitha, A note on D-gap functions for equilibrium problems, Optimization, 62 (2013), 211-226. doi: 10.1080/02331934.2011.583987.

[9]

F. H. Clarke, Optimization and Nonsmooth Analysis, Wiley, New York, 1983.

[10]

F. Facchinei and J. S. Pang, Finite-Dimensional Variational Inequalities and Complementarity Problems, Springer, Berlin Helidelberg, New York, 2003.

[11]

K. Fan, A minimax inequality and applications: Inequality Ⅲ, Proc. Third Sympos., Univ. California, Los Angeles, Calif., 1969; dedicated to the memory of Theodore S. Motzkin, Academic Press, New York, (1972), 103–113.

[12]

M. Fukushima, Equivalent differentiable optimization problems and descent methods for asymmetric variational inequality problems, Math. Program., 53 (1992), 99-110. doi: 10.1007/BF01585696.

[13]

F. Giannessi, A. Maugeri and P. M. Pardalos, Equilibrium Problems: Nonsmooth Optimization and Variational Inequality Models, Nonconvex Optimization and its Applications, 58. Kluwer Academic Publishers, Dordrecht, 2001. doi: 10.1007/0-306-48026-3_12.

[14]

L. R. Huang and K. F. Ng, Equivalent optimization formulations and error bounds for variational inequality problems, J. Optim. Theory Appl., 125 (2005), 299-314. doi: 10.1007/s10957-004-1839-7.

[15]

A. N. Iusem and W. Sosa, New existence results for equilibrium problems, Nonlinear Anal., 52 (2003), 621-635. doi: 10.1016/S0362-546X(02)00154-2.

[16]

H. Y. Jiang and L. Q. Qi, Local uniqueness and convergence of iterative methods for nonsmooth variational inequalities, J. Math. Anal. Appl., 196 (1995), 314-331. doi: 10.1006/jmaa.1995.1412.

[17]

I. V. Konnov and M. S. S. Ali, Descent methods for monotone equilibrium problems in Banach spaces, J. Comput. Appl. Math., 188 (2006), 165-179. doi: 10.1016/j.cam.2005.04.004.

[18]

I. V. Konnov and O. V. Pinyagina, D-gap functions for a class of equilibrium problems in Banach spaces, Comput. Methods Appl. Math., 3 (2003), 274-286. doi: 10.2478/cmam-2003-0018.

[19]

I. V. Konnov, Combined relaxation method for monotone equilibrium problems, J. Optim. Theory Appl., 111 (2001), 327-340. doi: 10.1023/A:1011930301552.

[20]

Y. S. Ledyaev, R. J. Stern and P. R. Wolenski, Nonsmooth Analysis and Control Theory, Graduate Texts in Mathematics. Springer-Verlag, New York, 1998.

[21]

G. Li and K. F. Ng, Error bounds of generalized D-gap functions for nonsmooth and nonmonotone variational inequality problems, SIAM J. Optim., 20 (2009), 667-690. doi: 10.1137/070696283.

[22]

G. LiC. Tang and Z. Wei, Error bound results for generalized D-gap functions of nonsmooth variational inequality problems, J. Comput. Appl. Math., 233 (2010), 2795-2806. doi: 10.1016/j.cam.2009.11.025.

[23]

G. Mastroeni, On auxiliary principle for equilibrium problems, In: Daniele, P., Giannessi, F., Maugeri, A. (eds.): Equilibrium Problems and Variational Models, Kluwer Academic Publishers, Dordrecht, 68(2003), 289-298. doi: 10.1007/978-1-4613-0239-1_15.

[24]

G. Mastroeni, Gap functions for equilibrium problems, J. Glob. Optim., 27 (2003), 411-426. doi: 10.1023/A:1026050425030.

[25]

L. D. Muu and T. D. Quoc, Regularization algorithms for solving monotone Ky Fan inequalities with application to a Nash-Cournot equilibrium model, J. Optim. Theory Appl., 142 (2009), 185-204. doi: 10.1007/s10957-009-9529-0.

[26]

M. A. Noor and W. Oettli, On general nonlinear complementarity problems and quasi-equilibria, Le Matematiche (Catania), 49 (1994), 313-331.

[27]

M. A. Noor, Auxiliary principle technique for equilibrium problems, J. Optim. Theory Appl., 122 (2004), 371-386. doi: 10.1023/B:JOTA.0000042526.24671.b2.

[28]

J. M. Peng, Equivalence of variational inequality problems to unconstrained optimization, Math. Program., 78 (1997), 347-355. doi: 10.1007/BF02614360.

[29]

H. Rademacher, Über partielle und totale differenzierbarkeit von Funktionen mehrerer Variabeln und Über die Transformation der Doppelintegrale, Math. Ann., 79 (1919), 340-359. doi: 10.1007/BF01498415.

[30]

L. C. Zeng and J. C. Yao, Modified combined relaxation method for general monotone equilibrium problems in Hilbert spaces, J. Optim. Theory Appl., 131 (2006), 469-483. doi: 10.1007/s10957-006-9162-0.

[31]

L. P. Zhang and J. Y. Han, Unconstrained optimization reformulations of equilibrium problems, Acta Math. Sin. (Engl. Ser.), 25 (2009), 343-354. doi: 10.1007/s10114-008-7096-1.

[32]

L. P. Zhang and S. Y. Wu, An algorithm based on the generalized D-gap function for equilibrium problems, J. Comput. Appl. Math., 231 (2009), 403-411. doi: 10.1016/j.cam.2009.03.006.

[1]

Chunrong Chen, Zhimiao Fang. A note on semicontinuity to a parametric generalized Ky Fan inequality. Numerical Algebra, Control & Optimization, 2012, 2 (4) : 779-784. doi: 10.3934/naco.2012.2.779

[2]

Liping Zhang, Soon-Yi Wu, Shu-Cherng Fang. Convergence and error bound of a D-gap function based Newton-type algorithm for equilibrium problems. Journal of Industrial & Management Optimization, 2010, 6 (2) : 333-346. doi: 10.3934/jimo.2010.6.333

[3]

Zaiyun Peng, Xinmin Yang, Kok Lay Teo. On the Hölder continuity of approximate solution mappings to parametric weak generalized Ky Fan Inequality. Journal of Industrial & Management Optimization, 2015, 11 (2) : 549-562. doi: 10.3934/jimo.2015.11.549

[4]

Suxiang He, Pan Zhang, Xiao Hu, Rong Hu. A sample average approximation method based on a D-gap function for stochastic variational inequality problems. Journal of Industrial & Management Optimization, 2014, 10 (3) : 977-987. doi: 10.3934/jimo.2014.10.977

[5]

Wen-ling Zhao, Dao-jin Song. A global error bound via the SQP method for constrained optimization problem. Journal of Industrial & Management Optimization, 2007, 3 (4) : 775-781. doi: 10.3934/jimo.2007.3.775

[6]

Changjun Yu, Kok Lay Teo, Liansheng Zhang, Yanqin Bai. A new exact penalty function method for continuous inequality constrained optimization problems. Journal of Industrial & Management Optimization, 2010, 6 (4) : 895-910. doi: 10.3934/jimo.2010.6.895

[7]

Yangdong Xu, Shengjie Li. Continuity of the solution mappings to parametric generalized non-weak vector Ky Fan inequalities. Journal of Industrial & Management Optimization, 2017, 13 (2) : 967-975. doi: 10.3934/jimo.2016056

[8]

Changjun Yu, Kok Lay Teo, Liansheng Zhang, Yanqin Bai. On a refinement of the convergence analysis for the new exact penalty function method for continuous inequality constrained optimization problem. Journal of Industrial & Management Optimization, 2012, 8 (2) : 485-491. doi: 10.3934/jimo.2012.8.485

[9]

Herbert Gajewski, Jens A. Griepentrog. A descent method for the free energy of multicomponent systems. Discrete & Continuous Dynamical Systems - A, 2006, 15 (2) : 505-528. doi: 10.3934/dcds.2006.15.505

[10]

Masao Fukushima. A class of gap functions for quasi-variational inequality problems. Journal of Industrial & Management Optimization, 2007, 3 (2) : 165-171. doi: 10.3934/jimo.2007.3.165

[11]

Henrik Garde, Stratos Staboulis. The regularized monotonicity method: Detecting irregular indefinite inclusions. Inverse Problems & Imaging, 2019, 13 (1) : 93-116. doi: 10.3934/ipi.2019006

[12]

Fang Zeng, Xiaodong Liu, Jiguang Sun, Liwei Xu. The reciprocity gap method for a cavity in an inhomogeneous medium. Inverse Problems & Imaging, 2016, 10 (3) : 855-868. doi: 10.3934/ipi.2016024

[13]

Haisen Zhang. Clarke directional derivatives of regularized gap functions for nonsmooth quasi-variational inequalities. Mathematical Control & Related Fields, 2014, 4 (3) : 365-379. doi: 10.3934/mcrf.2014.4.365

[14]

Kai Wang, Lingling Xu, Deren Han. A new parallel splitting descent method for structured variational inequalities. Journal of Industrial & Management Optimization, 2014, 10 (2) : 461-476. doi: 10.3934/jimo.2014.10.461

[15]

Wei-Zhe Gu, Li-Yong Lu. The linear convergence of a derivative-free descent method for nonlinear complementarity problems. Journal of Industrial & Management Optimization, 2017, 13 (2) : 531-548. doi: 10.3934/jimo.2016030

[16]

Z.G. Feng, K.L. Teo, Y. Zhao. Branch and bound method for sensor scheduling in discrete time. Journal of Industrial & Management Optimization, 2005, 1 (4) : 499-512. doi: 10.3934/jimo.2005.1.499

[17]

Chengxiang Wang, Li Zeng. Error bounds and stability in the $l_{0}$ regularized for CT reconstruction from small projections. Inverse Problems & Imaging, 2016, 10 (3) : 829-853. doi: 10.3934/ipi.2016023

[18]

Kim Knudsen, Matti Lassas, Jennifer L. Mueller, Samuli Siltanen. Regularized D-bar method for the inverse conductivity problem. Inverse Problems & Imaging, 2009, 3 (4) : 599-624. doi: 10.3934/ipi.2009.3.599

[19]

Lei Wu, Zhe Sun. A new spectral method for $l_1$-regularized minimization. Inverse Problems & Imaging, 2015, 9 (1) : 257-272. doi: 10.3934/ipi.2015.9.257

[20]

Xin Yu, Guojie Zheng, Chao Xu. The $C$-regularized semigroup method for partial differential equations with delays. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 5163-5181. doi: 10.3934/dcds.2016024

2017 Impact Factor: 0.994

Metrics

  • PDF downloads (30)
  • HTML views (167)
  • Cited by (0)

Other articles
by authors

[Back to Top]